Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 9, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 8, 2009, 1:34 PM CDT for Vermilion County, Illinois. It was in force for 26 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 8, 2009, 1:34 PM CDT (18:34 UTC)
- Expired
- Mar 8, 2009, 2:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 134 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 8, 1:45 PM CDT | TSTM WND DMG | Rossville, IL | LARGE TREES DOWN AND POWER LINES BLOCKING ATTICA RD JUST WEST OF ROSSVILLE |
| Mar 8, 1:45 PM CDT | TSTM WND GST 65 | 1 W Rossville, IL | WINDS ESTIMATED 60 TO 70 MPH |
| Mar 8, 1:50 PM CDT | TSTM WND DMG | Hoopeston, IL | TRAILER TURNED OVER JUST SOUTH OF HOOPESTON ON RT.1. WINDS ESTIMATED AT 70 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 10:39 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 441 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 081834
SVRILX
ILC183-081915-
/O.NEW.KILX.SV.W.0009.090308T1834Z-090308T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
134 PM CDT SUN MAR 8 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 215 PM CDT.
* AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
POTOMAC...OR ABOUT 13 MILES SOUTHEAST OF RANTOUL...AND WAS MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
POTOMAC...
ROSSVILLE...
HOOPESTON...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING...BUT
STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4010 8795 4032 8794 4050 8768 4049 8754
4023 8754
TIME...MOT...LOC 1834Z 232DEG 54KT 4025 8789
$$
AUTEN2 follow-up statements
000
WWUS53 KILX 081850
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT SUN MAR 8 2009
ILC183-081915-
/O.CON.KILX.SV.W.0009.000000T0000Z-090308T1915Z/
VERMILION-
150 PM CDT SUN MAR 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHEASTERN VERMILION COUNTY...
AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ROSSVILLE...OR
ABOUT 15 MILES NORTH OF DANVILLE...MOVING NORTHEAST AT 60 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
RURAL VERMILION COUNTY.
OTHER LOCATIONS AFFECTED INCLUDE...HOOPESTON...HENNING AND ALVIN.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4049 8768 4049 8754 4030 8754 4021 8777
4043 8778 4049 8770
TIME...MOT...LOC 1850Z 232DEG 54KT 4039 8762
$$
SMITH000
WWUS53 KILX 081900
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT SUN MAR 8 2009
ILC183-081909-
/O.CAN.KILX.SV.W.0009.000000T0000Z-090308T1915Z/
VERMILION-
200 PM CDT SUN MAR 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN VERMILION COUNTY
IS CANCELLED...
AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4049 8768 4049 8754 4030 8754 4021 8777
4043 8778 4049 8770
TIME...MOT...LOC 1900Z 232DEG 54KT 4047 8747
$$
SMITHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 1:24 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 8, 1:24 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 124 PM CDT SUN MAR 8 2009 .DISCUSSION... ISSUED 955 AM CDT SUN MAR 8 2009 INCOMING STORMS WILL KEEP THIS DISCUSSION RATHER SHORT. TEMPS WARMING IN THE EAST AND SOUTHEAST QUICKLY AND HAVE UPDATED THE GRIDS ACCORDINGLY. HAVE INCREASED THE WINDS TO COMPENSATE FOR THE INCREASING PRESSURE GRADIENT OF THE RAPIDLY DEVELOPING LOW AND THE MIXING DOWN POTENTIAL IN THE WARM SECTOR OF THE EAST AND SOUTHEAST. ISSUED A WIND ADVISORY TO COVER THE MOST BLUSTERY AREA ROUGHLY EAST OF THE ILLINOIS RIVER VALLEY THROUGH EARLY EVENING. ISSUING ANOTHER ROUND OF ZONES MOMENTARILY UPDATED FOR HEADLINES. && .AVIATION... ISSUED 114 PM CDT SUN MAR 8 2009 MAJOR ISSUE FOR AVIATION FORECAST WILL BE THE THREAT FOR SOME SCATTERED THUNDER IN BMI...AND GRADIENT WINDS BEHIND THE EXITING LOW PRESSURE AND COLD FRONT. WINDS ALREADY OUT OF THE WEST/SOUTHWEST IN EXCESS OF 30KTS SUSTAINED...AND 40 TO 45 KT GUSTS...ARE AFFECTING ILX TERMINALS. THIS WILL CONTINUE INTO THE EARLY EVENING HOURS...DROPPING BELOW ADVISORY CRITERIA AFTER 00Z. BRIEF CLEARING BEHIND THE FRONT WILL FILL IN THIS EVENING WITH LOW CLOUDS AND POSSIBLY REDUCED VISBYS IN THE NRN HALF OF THE STATE IN THE WAKE OF THE GREATEST RAINFALL. LOW CLOUDS SHOULD SCATTER BACK OUT LATE TOMORROW MORNING...WITH SOME CIRRUS OVHD. HJS && .PREV DISCUSSION... ISSUED 145 AM CST SUN MAR 8 2009 FRONTAL BOUNDARY MEANDERING ACROSS THE AREA AGAIN OVERNIGHT...WITH 1 AM POSITION ROUGHLY ALONG I-72. SHOWERS AND THUNDERSTORMS HAVE BEEN NUMEROUS ACROSS THE NORTHWEST HALF OF THE CWA...AND CONTINUE TO STREAM NORTHEAST OVER THE SAME AREAS OUT OF NORTHERN MISSOURI. 88D RADAR WIND PROFILE FROM LINCOLN AND ST LOUIS SHOWING 40-55 KNOT LOW LEVEL JET INCREASING SOUTH OF THE BOUNDARY. MAIN SURFACE LOW ASSOCIATED WITH THE BOUNDARY WAS ANALYZED IN SOUTHEAST KANSAS. PASSAGE OF STORM SYSTEM TODAY...WITH ASSOCIATED SEVERE WEATHER AND HEAVY RAIN THREATS...IS THE PRIMARY FOCUS FOR TODAYS FORECAST. RAIN AND THUNDERSTORMS FOR MONDAY NIGHT THROUGH TUESDAY NIGHT ALSO A CONCERN. SHORT TERM...TODAY THROUGH WEDNESDAY... MUCH OF THE MORNING THUNDERSTORM ACTIVITY WILL BE ELEVATED AND NORTH OF THE FRONT...WHICH WILL LIFT NORTH AGAIN THIS MORNING. MODELS DIFFERING IN THE SPEED OF THIS LOW PASSAGE -- RANGING FROM A LOCATION NEAR MACOMB TO JUST EAST OF LASALLE AT 18Z -- WITH THE GFS BEING THE FASTER OF THE MODELS. WENT WITH A BLEND OF THE NAM AND THE GFS WITH THE SPEED...RESULTING IN THE TRAILING COLD FRONT ENTERING THE WESTERN CWA AROUND MIDDAY AND BEING OUT OF THE STATE BY AROUND 5 PM. WHILE SOME OF THE EARLY MORNING STORMS MAY PRODUCE LARGE HAIL...A SHORT WINDOW OF OPPORTUNITY IS EXPECTED LATE MORNING AND EARLY AFTERNOON FOR STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AS WELL...DESPITE CAPES BEING ONLY ABOUT 500 J/KG. LARGE HAIL AND DAMAGING WINDS EXPECTED TO BE THE MAIN THREATS WITH THE STORMS DURING THIS PERIOD. MUCH OF THE CWA FROM I-55 EASTWARD WILL BE IN THE WARM SECTOR LONG ENOUGH TO GET TEMPERATURES INTO THE MID TO UPPER 60S BEFORE THE FRONT ARRIVES...ESPECIALLY CONSIDERING LOWER 60S ALREADY EXIST SOUTH OF A TAYLORVILLE TO PARIS LINE. HIGH PRESSURE RIDGE EXPECTED TO DRIFT EAST ACROSS THE MISSISSIPPI VALLEY OVERNIGHT...BEFORE PRECIPITATION BEGINS TO SURGE NORTHEASTWARD TOWARD THE AREA ON MONDAY AFTERNOON. THINK THE GFS IS BRINGING IN THE RAIN TOO FAST AND AM SIDING TOWARD THE NAM DURING THIS TIME...KEEPING MONDAY FORECAST DRY AND SPREADING THE RAIN IN DURING THE EVENING. GFS ALSO SEEMS TO BE SUFFERING FROM SOME CONVECTIVE FEEDBACK AND AM ONLY GOING WITH ABOUT HALF OF ITS RAIN TOTALS MONDAY NIGHT AND TUESDAY MORNING. LOW PRESSURE EXPECTED TO MOVE NORTHEAST OUT OF KANSAS ON TUESDAY. ALL MODELS IN REASONABLE AGREEMENT WITH TRACK OF LOW REACHING WESTERN WISCONSIN BY TUESDAY EVENING...WITH THE NAM JUST A BIT SLOWER WITH THE ATTENDANT COLD FRONT SWINGING THROUGH THE CWA. WITH NEARLY ALL OF THE CWA SPENDING SIGNIFICANT TIME IN THE WARM SECTOR...SIDED MORE WITH THE WARMER MOS GUIDANCE IN MOST AREAS. AS THE LOW MOVES NORTHEAST INTO CANADA...IT IS EXPECTED TO SIGNIFICANTLY STRENGTHEN...RESULTING IN RATHER BREEZY CONDITIONS CONTINUING ACROSS THE FORECAST AREA THROUGH WEDNESDAY. LONG TERM...THURSDAY THROUGH SATURDAY... NO CHANGES MADE TO LATTER PART OF FORECAST. MAIN STORM TRACKS EXPECTED TO BE ALONG THE CANADIAN BORDER AS WELL AS THE SOUTHERN UNITED STATES...WITH HIGH PRESSURE IN BETWEEN. TEMPERATURES EXPECTED TO BE NEAR TO SLIGHTLY BELOW NORMAL DURING THIS TIME. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ILZ029>031-037-038- 041>046-048-051>057-061>063-066>068-071>073. FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ILZ027>031- 036>038. &&
Hazardous weather outlook, Mar 8, 9:48 AM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 948 AM CDT SUN MAR 8 2009 ILZ027-028-036-091200- FULTON-KNOX-STARK- 948 AM CDT SUN MAR 8 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY... A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. MOST OF CENTRAL ILLINOIS IS IN A SLIGHT RISK FOR SEVERE STORMS...MAINLY SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 9 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY. ILZ029>031-037-038-091200- MARSHALL-MCLEAN-PEORIA-TAZEWELL-WOODFORD- 948 AM CDT SUN MAR 8 2009 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT ...A FLASH FLOOD WATCH IS IN EFFECT THROUGH 6 PM TODAY... A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. HEAVY RAINFALL AND FLASH FLOODING MAY DEVELOP TODAY AS WELL. TOTAL RAINFALL AMOUNTS FROM THIS WEEKEND MAY REACH 2 INCHES. THE RAIN FALLING ON PARTIALLY FROZEN GROUND WILL PRODUCE EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 2 PM TODAY. ILZ041-091200- MASON- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY. ILZ040-047-049-050-091200- CASS-MORGAN-SCHUYLER-SCOTT- 948 AM CDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. FOR INTERESTS ALONG THE ILLINOIS RIVER...THE RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE AROUND HAVANA AND POINTS DOWNSTREAM FOR THE NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 9 AM AND 3 PM TODAY. ILZ042-043-048-091200- DE WITT-LOGAN-MENARD- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT NORTH OF PEORIA AND BLOOMINGTON EARLY THIS MORNING...THEN A COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. A SLIGHT RISK FOR SEVERE STORMS HAS BEEN DEFINED FOR AREAS NORTHWEST OF SPRINGFIELD TO CHAMPAIGN...AND SOUTHEAST OF A LINE FROM MACOMB TO PEORIA TO PONTIAC. A MODERATE RISK AREA HAS BEEN DEFINED FOR AREAS SOUTHEAST OF SPRINGFIELD TO CHAMPAIGN. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 3 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 3 PM TODAY. ILZ044>046-051>057-061-062-066-067-071>073-091200- CHAMPAIGN-CHRISTIAN-CLAY-COLES-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY- VERMILION- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 10 AM AND 4 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 10 AM AND 4 PM TODAY. ILZ063-068-091200- CLARK-CRAWFORD- 948 AM CDT SUN MAR 8 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LARGE PORTION OF CENTRAL AND SOUTHERN ILLINOIS HAS BEEN UPGRADED TO A MODERATE RISK OF SEVERE STORMS AROUND MID DAY AS A COLD FRONT MOVES ACROSS THE STATE. THE COLD FRONT WILL MOVE QUICKLY EAST ACROSS THE STATE LATE THIS MORNING AND THIS AFTERNOON. STRONG TO SEVERE STORMS WILL BE POSSIBLE AHEAD OF THE COLD FRONT. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS...BETWEEN 11 AM AND 5 PM. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT ARE EXPECTED TO BE SUSTAINED AROUND 30 MPH...WITH GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE ON MONDAY NIGHT AND TUESDAY...AS THE NEXT STORM SYSTEM PASSES BY TO THE NORTHWEST OF ILLINOIS. THE WABASH RIVER FROM TERRE HAUTE THROUGH HUTSONVILLE IS EXPECTED TO GO ABOVE FLOOD STAGE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 11 AM AND 5 PM TODAY. SHIMON
In the hours before
Local storm report, Mar 8, 1:15 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND GST 3 E BLOOMINGTON 40.48N 88.92W
03/08/2009 M58.00 MPH MCLEAN IL ASOS
CORRECTED TIME
&&
25Local storm report, Mar 8, 1:17 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN ALTONA 41.12N 90.16W
03/08/2009 M2.25 INCH KNOX IL CO-OP OBSERVER
STORM TOTAL RAINFALL...STILL RAINING. STANDING WATER IN
FARM FIELDS AND YARDS.
&&
25Local storm report, Mar 8, 1:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
123 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM NON-TSTM WND GST JACKSONVILLE 39.73N 90.23W
03/08/2009 M53 MPH MORGAN IL AWOS
&&
25Local storm report, Mar 8, 1:27 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
127 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM NON-TSTM WND GST 3 N SPRINGFIELD 39.82N 89.64W
03/08/2009 M49 MPH SANGAMON IL ASOS
&&
25Local storm report, Mar 8, 1:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
130 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM NON-TSTM WND GST TAYLORVILLE 39.52N 89.26W
03/08/2009 M51 MPH CHRISTIAN IL AWOS
&&
25Local storm report, Mar 8, 1:32 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
132 PM CDT SUN MAR 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM NON-TSTM WND GST DECATUR 39.85N 88.93W
03/08/2009 M47 MPH MACON IL ASOS
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 9:06 PM CST | River Flood Warning | ILX | Marshall, Putnam | 40 days |
| Mar 7, 9:06 PM CST | River Flood Warning | ILX | Peoria, Tazewell, Woodford | 90 days |
| Mar 8, 1:52 AM CST | Areal Flood Advisory | ILX | Fulton, Knox, Peoria, Stark | 6 hr |
| Mar 8, 6:08 AM CDT | Severe Thunderstorm Warning | ILX | Fulton | 37 min |
| Mar 8, 6:28 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 47 min |
| Mar 8, 6:57 AM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 42 min |
| Mar 8, 9:31 AM CDT | Wind Advisory | ILX | Champaign, Christian, Clark, Clay, Coles, Crawford and 22 more | 11 hr |
| Mar 8, 11:02 AM CDT | Areal Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Stark, Woodford | 6 hr |
| Mar 8, 11:02 AM CDT | River Flood Warning | ILX | Fulton, Knox | 6 days |
| Mar 8, 11:02 AM CDT | River Flood Warning | ILX | Fulton | 7 days |
| Mar 8, 11:18 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 42 min |
| Mar 8, 11:40 AM CDT | Tornado Warning | ILX | Logan, Sangamon | 35 min |
| Mar 8, 11:59 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon | 28 min |
| Mar 8, 12:11 PM CDT | Tornado Warning | ILX | DeWitt, Logan, McLean | 34 min |
| Mar 8, 12:13 PM CDT | Tornado Warning | ILX | McLean, Tazewell, Woodford | 47 min |
| Mar 8, 12:52 PM CDT | Tornado Warning | ILX | Clay, Lawrence, Richland | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.